Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Concern about side effects of anti-depression medicines - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
User :   does versidep cause low sugar
Doctor :   Hi Dr XXX here
User :   My mother is using this medicine from 2 months
Doctor :   Can u mention the drug name correctly and may know who has prescribed u the same
User :   she takes carbpphage sr half a tablet in the morning
User :   this is for depression and a doctor inXXX prescribed this
User :   it is versidep only
Doctor :   ok
User :   Earlier she was taking glimap for sugar
Doctor :   no versidep does not cause any low glucse like condition
User :   and in the last four yrs never had low suagr events
User :   but after starting versidep she has these quite frequently
Doctor :   Side effects of versidep may include: nausea, drowsiness, headache and dry mouth
User :   i have read that it causes glucose intolerance
User :   But why is this..then earlier she was taking a higher dose of diabetic drugs
User :   now even with half a tablet of carbophage Sr this happens
Doctor :   i guess, there must have been any changes in the diet and lifestyle changes
User :   no not realy
User :   she eats the same and still her sugar goes down to 66
Doctor :   how are the glucose values ?
Doctor :   do u know her HBA1C
User :   fasting value is 100
User :   yes it was 5.8
Doctor :   What time does she take her pill ?
User :   both the pills in the morning
User :   with breakfast
Doctor :   any other pill she taking ?
User :   yes for BP and one for cholestrol at night
User :   amloz TS for bp
Doctor :   what time does her sugar go low
Doctor :   after taking the pills ?
User :   aroung 1 '0 clock or evening
Doctor :   i dont think, this issue is due to the versidep
User :   ok
Doctor :   what time does she ahve her lunch
User :   then what could be the cause
Doctor :   *have
User :   around 1:30 2
Doctor :   any other time during the day, does she have low sugars ?
User :   sometimes in the evening
User :   but mostly in the afternoon
Doctor :   this is coz, due to natural decrese inblod glucose and due to effectiveness of carbophage Sr
Doctor :   i would advice you to consult the treating doc, to decrease the dosage still as her HBAIC is normalised now
User :   so what shud we do to avoid this
Doctor :   can u mention her age for me
User :   she just takes 1/2 tab
User :   59
Doctor :   and is this twice daily or once a day?
User :   once
User :   in the morning only
Doctor :   In case, the glucose levels appear to go down, give her something to eat at 12 noon or so like a banana or a fruit
User :   ok
Doctor :   so that the glucose stabilises
User :   but i am surprised that with such a low dose
User :   this is happening
Doctor :   also, u can give her a small candy piece, just in case, instread of the fruit as well
User :   earlier with a high dose this never happened
Doctor :   coz, her body is doing well and has good glucose metb
Doctor :   her A1C is normal so
User :   can she stop the medicine altoghether
Doctor :   i can advice u to see her doc and ask him if h\hte meds can be reduced further
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor